Oklahoma, 2007

Damaging Wind in Oklahoma, September 25, 2007

September 25, 2007 · NWS OUN · 1 event in 1 county or zone

Isolated severe thunderstorms developed over southeast Oklahoma near a cold front. Many of the thunderstorms remained below severe levels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Isolated severe thunderstorms developed over southeast Oklahoma near a cold front. Many of the thunderstorms remained below severe levels. However, a severe wind gust was reported near Bennington. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 25, 2:12 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 25, 2:12 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT TUE SEP 25 2007

.DISCUSSION...
COLD FRONT CONT TO PUSH S/SE ACROSS SOUTHERN OK THIS AFTN. THIS
MOVEMENT SHOULD CONT OVERNIGHT ALTHOUGH AT A SLOWER PACE. LOW LEVEL
FLOW RIDING UP OVER THE SFC BOUNDARY OVERNIGHT SHOULD LEAD TO
SHWRS/TSTMS CONT ACROSS SOUTHERN HALF OF AREA. WILL KEEP SOME HIGHER
POPS IN THESE AREAS. COLD FRONT WILL STALL AND GRADUALLY WASH OUT
ACROSS N TX TOMORROW WITH SE SFC WINDS RETURNING ACROSS HIGH PLAINS
INTO WESTERN OK/WESTERN NORTH TX. THIS COULD LEAD TO A FEW
UPSLOPE/WAA SHWRS DEVELOPING TO OUR WEST WED AFTN AND THEN MOVING
INTO WESTERN PARTS OF AREA WED EVENING. THIS COULD CONT TO AFFECT
WESTERN SECTION THROUGH THU WITH AID OF MID LEVEL WAVE DEPICTED BY
GFS.

DRY CONDITIONS AND SLIGHTLY WARMER TEMPS EXPECTED LATE WEEK INTO THE
WEEKEND BEFORE ANOTHER SFC COLD FRONT ENTERS THE PICTURE SAT NIGHT
INTO SUN. COULD SEE A FEW STORMS IN ADVANCE OF THE FRONT NEAR
DRYLINE/SFC TROUGH SAT AFTN ACROSS NW WITH CHANCES EXPANDING SOUTH
AND EAST SAT NIGHT INTO SUN AS MAIN BOUNDARY WORKS ITS WAY SOUTH.
QUITE A BIT MORE DISAGREEMENT IN THE MODELS TODAY WITH RESPECT TO
THIS WEEKENDS SYSTEM SO WILL NOT MAKE ANY DRASTIC CHANGES AND STAY
CLOSER TO GFS. THE GFS REMAINS PROGRESSIVE... BUT ACTIVE AS SEVERAL
STRONG WAVES CONT TO MOVE INTO PACIFIC NW AND THEN TRANSLATE QUICKLY
EAST ACROSS THE CONUS DURING THE EXTENDED. WILL KEEP LOW POPS GOING
FROM THE WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  80  61  85 /  30  20  10  10
HOBART OK         58  81  62  86 /  30  20  20  20
WICHITA FALLS TX  64  84  65  87 /  50  30  20  10
GAGE OK           47  80  58  85 /  10  10  20  20
PONCA CITY OK     56  78  57  83 /  20  10  10  10
DURANT OK         68  83  65  86 /  60  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/30
Hazardous weather outlook, Sep 25, 11:00 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE SEP 25 2007

OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.

DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
ACROSS PARTS OF WESTERN NORTH TEXAS AND THE SOUTHEASTERN HALF OF
OKLAHOMA... AHEAD OF A COLD FRONT THAT WILL MOVE INTO FAR
SOUTHEASTERN OKLAHOMA EARLY THIS EVENING. THE PRESENCE OF MODERATELY
UNSTABLE CONDITIONS AND ABUNDANT MOISTURE AHEAD OF THE FRONT WILL
SUPPORT A FEW STRONG THUNDERSTORMS WITH HEAVY RAIN... BUT RELATIVELY
WEAK WINDS ALOFT WILL LIMIT THE CHANCES OF SEVERE THUNDERSTORMS.
THUNDERSTORM CHANCES WILL DIMINISH FROM NORTHWEST TO SOUTHEAST
THROUGH THE AFTERNOON AND EARLY EVENING AS THE COLD FRONT MOVES
SOUTHEAST.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST OKLAHOMA
INTO WEDNESDAY. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE
WESTERN PARTS OF OKLAHOMA AND NORTH TEXAS LATE WEDNESDAY NIGHT INTO
THURSDAY. THUNDERSTORM CHANCES WILL INCREASE AGAIN OVER MUCH OF THE
AREA DURING THE WEEKEND AND CONTINUE INTO MONDAY AS ANOTHER COLD
FRONT MOVES ACROSS THE SOUTHERN PLAINS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24

In the hours before

Special weather statement, Sep 25, 12:01 PM CST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CDT TUE SEP 25 2007

OKZ032-251845-
HUGHES OK-
101 PM CDT TUE SEP 25 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF HORNTOWN AT
100 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL PRODUCE
TORRENTIAL RAIN THAT WILL REDUCE VISIBILITY...AND CREATE PONDING OF
WATER IN LOW LYING AREAS. SMALL HAIL AND WINDS AROUND 50 MPH ARE
ALSO POSSIBLE THROUGHOUT NORTHERN HUGHES COUNTY.

BURKE
Special weather statement, Sep 25, 4:09 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT TUE SEP 25 2007

OKZ025-252230-
OKLAHOMA OK-
509 PM CDT TUE SEP 25 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL OKLAHOMA CITY AT 509
PM CDT...MOVING EAST AT 15 MPH.

SHORT PERIOD OF VERY HEAVY RAINFALL CAN BE EXPECTED. SMALL HAIL IS
POSSIBLE.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

WR
Special weather statement, Sep 25, 4:41 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT TUE SEP 25 2007

OKZ025-026-030-252315-
LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-
541 PM CDT TUE SEP 25 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...OKLAHOMA AND
POTTAWATOMIE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER HARRAH AT 541 PM CDT...MOVING
EAST AT 15 MPH.

HAIL TO ABOUT HALF AN INCH IN DIAMETER IS POSSIBLE... ALONG WITH
VERY HEAVY RAIN.

PEOPLE IN LINCOLN...OKLAHOMA AND POTTAWATOMIE COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, Sep 25, 5:15 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE SEP 25 2007

OKZ052-252345-
BRYAN OK-
615 PM CDT TUE SEP 25 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER MATOY AT 615 PM CDT...MOVING
EAST AT 5 MPH.

SMALL HAIL AND WINDS AND VERY HEAVY RAINFALL ARE LIKELY.

WR

The radar

The Norman radar (KTLX), 186 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bryan

When
September 25, 5:55 PM CST
Where
Bryan County, 1 mi W of Bennington
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.000, -96.047

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60657.